Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2007, 8:32 PM MST for Gila County, Arizona. It took effect at Jul 29, 2007, 8:38 PM MST. It was in force for 82 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2007, 8:32 PM MST (03:32 UTC)
- In effect from
- Jul 29, 2007, 8:38 PM MST
- Expired
- Jul 29, 2007, 10:00 PM MST
- In force
- 82 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:43 PM MST | FLASH FLOOD | 3 E Kohls Ranch, AZ | FLAAHS FLOODING REPORTED IN CHRISTOPHER CREEK |
| Jul 29, 8:43 PM MST | FLASH FLOOD | 5 E Kohls Ranch, AZ | FLASH FLOODING IN CHRISTOPHER CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 300338
FFWFGZ
AZC007-300500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
832 PM MST SUN JUL 29 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 1000 PM MST
* AT 829 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM RECENT HEAVY RAINFALL IN THE CHRISTOPHER CREEK AREA.
THE WARNING AREA IS ROUGHLY 10 MILES EITHER SIDE OF HIGHWAY 260 FROM
KOHLS RANCH EASTWARD TO THE TOP OF THE MOGOLLON RIM. THIS INCLUDES
MULE CREEK...UPPER CANYON CREEK...AND UPPER HAIGLER CREEK.
* THE MODERATE RAINFALL WILL CONTINUE OVER THE WARNING AREA
THROUGH 915 PM MST.
BE ESPECIALLY CAUTIOUS AT NIGHT. IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
NEVER DRIVE YOUR VEHICLE INT AREAS WHERE THE WATER COVERS THE
ROADWAY. ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3421 11094 3416 11075 3430 11074 3430 11086
3435 11105
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:10 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 29, 3:10 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST SUN JUL 29 2007 .SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT WESTWARD AND APPROACH ARIZONA THIS EVENING AND MONDAY. THE COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN ARIZONA TODAY AND MONDAY. && .DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE ACROSS THE NORTHLAND. WITH ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT FOR THE REMAINDER OF TODAY WILL BE CONTINUE TO BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARIZONA UNTIL LATE THIS EVENING. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. KD && .AVIATION... FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH SCATTERED MVFR CONDITIONS TO ISOLD IFR CONDITIONS IN STRONGER STORMS. AWAY FROM STORMS...EXPECT AREAS WITH CEILINGS OF 5-9 KFT AGL. DECREASING STORM COVERAGE AND RISING CEILINGS WILL DEVELOP AFTER 05Z AND CONTINUE THROUGH MONDAY MORNING. A FEW LIGHT SHOWERS WILL STILL BE POSSIBLE. MORE STORMS FOR MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES AZZ004>018-037>040 UNTIL 10 PM MST THIS EVENING. &&
Hazardous weather outlook, Jul 29, 9:50 AM MST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST SUN JUL 29 2007 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON HOURS. WITH THE ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS ALREADY HAVING HEAVILY SATURATED SOILS...INCLUDING MUCH OF THE LITTLE COLORADO RIVER VALLEY...IT IS LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE AREAS WITH FLOODING ISSUES. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING FOR ALL OF APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:53 PM MST | Flash Flood Warning | FGZ | Gila | 97 min |
| Jul 29, 6:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 29, 6:45 PM MST | Flash Flood Warning | FGZ | Navajo | 2 hr |
| Jul 30, 12:32 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 30, 12:48 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 30, 12:58 PM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 7 hr |
| Jul 30, 12:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 30, 1:49 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.